Hail, Crockett
- When
- March 15, 4:50 PM CST
- Where
- Crockett County, 20 mi NW of Ozona
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.900, -101.433
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 15, 3:47 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CST TUE MAR 15 2005
.SHORT TERM...
LATEST WATER VAPOR IMAGERY SHOWS UPPER LOW OVER THE NEW MEXICO
MOUNTAINS WITH AN EMBEDDED SHORTWAVE TROUGH SWINGING INTO THE BIG
BEND ASSOCIATED WITH THE TROUGH. CONVECTION HAS BEGUN OVER THE
BIG BEND AREA AND SHOULD SPREAD INTO THE EDWARDS PLATEAU LATER
THIS EVENING AND EARLY TONIGHT. A DRY SLOT AHEAD OF THIS SYTEM
HAS ALLOWED FOR SOME HEATING AND SOME SLIGHT DESTABILIZATION GIVEN
STEEP LAPSE RATES SPREADING INTO WEST CENTRAL TEXAS. MODELS PROG
THIS SYTEM TO MOVE INTO THE SOUTHERN PLAINS WITH THE TROUGH
SHEARING OUT SOME AS IT DOES SO THROUGH TOMORROW NIGHT. AT THE
SURFACE...FRONTAL BOUNDARY STRETCHES FROM CDS TO LBB TO HOB AND
SHOULD SLOWLY PROGRESS SOUTH WITH THE TROUGH PULLING OUT. THIS
SETS THE STAGE FOR THE POSSIBILITY OF SOME MIXED PRECIP PERHAPS
RAIN CHANGING TO SNOW OVER THE BIG COUNTRY MAINLY AFTER MIDNIGHT
TONIGHT. WILL CONTINUE SNOW ADVISORY FOR THE BIG COUNTRY TONIGHT.
RIGHT NOW 1-3 INCHES OF SNOW SOUNDS REASONABLE BUT EXPECT MOST OF
THE SNOW TO MELT. MODELS ALSO PROG STRONG FRONTOGENETIC FORCING
WITH THIS SYSTEM AND SOME CONVECTIVE BANDING MAY OCCUR AND ENHANCE
SNOW AND RAIN TOTALS. GIVEN THE PROGRESSION OF THE FORCING SOUTH
AND EAST DURING THE EARLY MORNING HOURS...WILL KEEP SOME HIGHER
POPS IN PLACE BUT EXPECTED SOUTH OF A SJT TO BWD LINE TO BE WARM
ENOUGH FOR JUST RAIN. STILL WITH THE AMOUNT OF FORCING DURING THE
MORNING...WOULD NOT BE SURPRISED OF HAVING SOME RAIN AND SNOW
MIXED FROM THE CONCHO VALLEY INTO THE NW HILL COUNTRY. LOOKS LIKE
RAIN SHOULD CLEAR OUT OVERNIGHT.
.LONG TERM...
LONGER RANGE MODELS KEEP PRECIP OUT WITH STRONGER NW FLOW ALOFT IN
THE POLAR JET. THURSDAY AND FRIDAY SHOULD WARM NICELY INTO THE
60S AND 70S. NEXT SYSTEM SHOULD PUSH THROUGH THE PLAINS ON FRIDAY
WITH A DRY COLD FRONT EXPECTED DURING THE DAY FRIDAY. NEXT CHANCE
OF RAIN MAY BE LATE SATURDAY THROUGH MONDAY WITH THE APPROACH OF
ANOTHER FAST MOVING UPPER SYSTEM. THIS SHOULD KEEP COOLER TEMPS
IN PLACE OVER THE WEEKEND WITH THE RAIN CHANCES. THIS SYSTEM
SHOULD MOVE OUT IN TIME FOR THE EARLY PART OF NEXT WEEK ALLOWING
FOR MORE DRIER CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 34 47 36 67 / 70 50 10 0
SAN ANGELO 36 48 36 68 / 70 40 10 0
JUNCTION 40 49 34 69 / 70 50 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 9 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES...FISHER...HASKELL...JONES...
NOLAN...AND TAYLOR.
&&
04/10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 313 PM CST TUE MAR 15 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-161137- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 313 PM CST TUE MAR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A STRONG UPPER LEVEL DISTURBANCE OVER NEW MEXICO WILL MOVE EAST ACROSS NORTHWEST TEXAS...BRINGING SNOW OVER THE BIG COUNTRY...MAINLY AFTER MIDNIGHT TONIGHT. ONE TO THREE INCHES OF SNOW ARE POSSIBLE IN THE WESTERN AND NORTHERN BIG COUNTRY...ALONG AND NORTHWEST OF A SWEETWATER...ABILENE...THROCKMORTON LINE. A MIXTURE OF RAIN AND SNOW IS POSSIBLE FURTHER SOUTH ACROSS THE CONCHO VALLEY BETWEEN MIDNIGHT AND 9 AM WEDNESDAY. NO SNOW ACCUMULATIONS ARE EXPECTED IN THE CONCHO VALLEY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The San Angelo radar (KSJT), 104 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
2 hail. Local standard time, as filed.
Golfball size hail fell in Ozona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439907, 5439908.